Can Botox Injections for Blepharospasms Affect Aesthetics?
- Asked by alg in edh ca
- 4 years ago
I received Botox today for the first time to treat Blepharospasms, and I am wondering if I can expect any changes to my appearance. The Dr. only injected 18 units.
He injected: *Both sides of my upper eyelids *right above the inner point of each eyebrow * the center of where my eyebrows would meet if they grew together.
What should I expect over the next few days? High arches? Droopy lids? Nothing? Thanks!!
A decrease in wrinkles after blepharospasm treatments
If he injected right ABOVE the eyebrow then that is not for true blepharospasm. Blepharospasm involves the muscles around the eyelids which are the orbicularis oculi muscles. The ones it sounds like you had injected are the procerus or possibly the corrugator muscles. That's one of the spots we inject for frown lines, but not for blepharospasm. (I have been injecting Botox for this purpose for nearly 20 years). Are you sure you have blepharospasm, which refers specifically to the eyelids?
The most common side effect of Botox injections for blepharospasm are a decrease in wrinkles. That is precisely how we discovered over 20 years ago that Botox can be use for cosmetic purposes. Other common side effects are a transitory headache or an eyelid droop, althout that is unlikely if the injections were performed properly and there was not alot of spreading of the medication.
Botox for Facial Spasm and Improving Wrinkles
Yes, Botox used to treat spasms will change the facial appearance. The degree of the cosmetic change will vary based on the dose, exact injection areas, and your own response to Botox. Results after Botox develop after several days. The cosmetic use for Botox was only realized after treating many patients for medical reasons, such as spasm.
Based on your question, you may see improvement of the vertical wrinkles in between the eyebrows. The eyelids should not become droopy after Botox Cosmetic, unless it was intentional to treat spasms.
Web reference: http://www.potomacplasticsurgery.com
Botox for blepharospasm
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.